Second op and injections


I had my follow up appointment this afternoon, after having an exploratory lap. in April.

Basically, I have a LOT of endo and a LOT of scarring - so at first op, they couldn't really remove anything, only free up my ovaries, tubes and womb.

I am now going to have another op after having three injections over three months to "shut down my ovaries" so they can see clearer whilst operating. This will bring on temp. menopause and the nurse said that unfortunately, it's worse than a normal one as it's not a gradual natural one :(

Has anyone had this and is it really bad? Worried about this now :'( I'm 37 - will be ovaries just pop back to working and normal again afterwards?

9 Replies

  • Hi Hun I was on Zoladex for six months. The first month can be horrible as you get a flare of symptoms. This happens because you system tries to over compensate in response to ovaries being shut down. The initial flare does settle down. Everyone responds differently,but for me it caused severe depression initially, and constipation throughout the six months. Took laxido to counteract it. Had hot flushes and night sweats. Did find that evening primrose oil and sage leaf tablets(one of each twice a day) helped. After the first month I found a lot of relief of symptoms. And don't regret trying it. Have since had TAH, BSO and excision. The hot flushes after op were a lot worse for me than while on Zoladex.

    Will you be having add back hrt while on injections?

    Unfortunately I can't advise on how long it will take for ovaries to reawaken.

    If you have any questions I'm happy to answer them if I can.

    Good luck and I hope you get some relief and op goes well.

  • I don't think I'm having any HRT :( Think he said there was no point? REally worried about this - I don't sleep well as it is, have two jobs and a single Mum to a three year old. This sucks.

    Just feel really rubbish about it all.

  • I know what you mean. Try the evening primrose and sage leaf it reall did help for me.

    I've never been a good sleeper, but at the moment I'm taking Amitriptyline for nerve pain due to 3 herniated discs in lower spine. Not really helping with the pain but I sleep like a baby .

    Try not to worry Hun things will work out. The more you stress over it the worse it will feel. Just take each day as it comes and worry about tomorrow tomorrow. That's all any of us can do .

    Take care sweetie and I'm here if you need to talk.

  • Thanks :) Feel a bit calmer today....but still worried, I'm not gonna lie. Apparently there is a chance, it's small but there is a chance that my ovaries won't start working again afterwards :(

    I also read to make sure I have a lot of support in case I have side effects from it - and I'm a single Mum to a toddler :S I have a boyfriend but he lives half an hour away and can't be here that often as he has work

  • hi buttoon. having people around u that u can talk openly about your feelings is a must. i had a 3 month injection last year and if im honest the side effects for me werent good. it hugely affected my state of mind and made me feel very depressed but i got through it by talking to everyone around me and also the fact that i knew it was only temporary. i had hot flushes but the night sweats were prob worse as it did stop me from sleeping. i could count on one hand how many good nights i did have. as for the ovaries waking up it will effect everyone differently. for some it starts back up as the injection is wearing off and for others it can take months or years. for me it took a couple of months from what i can remember. i work full time and have two children and it was really hard but i did get through it. i explained to my manager that i was having it and warned him of the side effects so my colleagues would be understanding. i also tried to explain in simple terms to my kids that i was going to be having some medicine that may make me feel a bit unwell and that mummy might not be her usual self. good luck x

  • Hi I'm in exactly same position as you, had first lap 2 1/2 weeks ago and started the injections 1 1/2 weeks ago got second lap in September. I haven't had any problems with the injection apart from in first 24-48 hrs, joint ache, headaches dizziness and sickness, apart from that feel fine now, started jogging and workouts again and feeling great.

    I know the drug still needs to settle in to my system but fingers crossed all good at mo.

    I haven't heard of the ovaries not kicking back in after, I guess there's a small risk to anything you do to your body with drugs. I'm 31 and no children yet thanks to endo but hopefully will have in future xx

  • Oh right, they started you with injections straight away then. I wonder why I was left for three months before I even saw someone?

    Glad it's going well for you. I think the ovaries not working again is very rare but I can't help but worry.

    I'm in a right mess and it's take well over 20 years to be diagnosed but I still managed to fall pregnant - even with all my bits stuck to my sides!

  • Hello you I feel your worry I've been exactly the same have parts of the day where I feel great!! What injection are you having? Heared the monthly one is better rather that the 3 monthly one, I have the monthly one only had one, In my bottom hardly felt a thing. The headaches, flushes, aches you can deal with and the pain has totally gone in my tummy even after a week of the injection! Good luck I'm hear to chat I'm new like you 39 with kids so I know you have to be organised and with it xx

  • I had my injection the day after the op that lasts 3 months, so there is no going back!

    I have not felt anything so far. A bit emotional maybe? It actually made my acne completely disappeared! So my skin is better than ever.

    My thoughts are it will be whatever it will be. Try not to worry too much before hand, and try to deal with any problems as they arise.

    All the best

You may also like...